Get your Health question answered in 3 easy steps

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does giving Otogesic help with ear pain during flight travel?

Answered by
Dr.
Dr. Prashant Mahajan

Pediatrician

Practicing since :2000

Answered : 447 Questions

default
Posted on Mon, 18 Aug 2014 in Child Health
Question: i am travelling by flight with my baby 2.5 months 6 kgs. can i give him otogesic 2 drops before takeoff and before landing so that he has no pain in his ears? is it safe?
doctor
Answered by Dr. Prashant Mahajan 27 minutes later
Brief Answer:
won't help

Detailed Answer:
Hi
Welcome to the healthcaremagic

Ear pain while air travel is because of unequal pressure on ear drum. Otogesic ear drops contain anti inflammatory medicines to decrease swelling. So it won't decrease this pain. What you need to do is feed her or keep artificial nipple in baby's mouth while take off and landing. It will help in equalizing pressure on ear drum and therefore won't cause ear pain.


Happy to help you
Best regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on Ear pain

doctor1 MD

Hi i fell two years ago in July and hit the right side of my head and down my jaw area. I seen a neuroligist in march and he put me on baclofen which did not help. My facial structure seems to have changed alot and i swell up on my right side from my forehead to my chin my right eye ball swells too and tilts up and over slightly im still getting bad headaches and earache which has given me very bad vertigo. when my right side swells my left side looks like someone sucked all the fluid out of it. please help

doctor1 MD

i had headpain which s right sided and ear pain . so went to apollo. i dint hav any symptoms related to migraine like giddiness,nausea . so doctor gave me pan 40, ultracit,roxid-150. but after having these tablets my headache is gone but i'm feelin bit nausea and weak. wat may be the reason? is it the side effects of the tablet?

doctor1 MD

I've been to the doctors office three times this last month for ear infection- took amoxicillin the first time round, then was prescribed azithromiacin*, and have yet to feel relief from inner ear pain- I'm concerned because the doc keeps giving me narcotic pain meds to help but it's been three weeks! Whats wrong? Feel pain, "cloggedness", and cant hear much in that ear...I've researched perforated eardrum and think that's what I have. The doc hasn't mentioned much other than "finish antibiotic course" and have tried vicodine and percocet so I just don't want the risk of dependence or withdrawal. what should I tell my doctor to get her attention??? Feels like she doesn't trust that I know my body better than her, and just because Im not a doctor doesn't mean I don't have basic medical knowledge and terms...

doctor1 MD

hello doctor,im 41 year old,male.having ear(rt) ache past 3days,pain felt in the evenings/before going to bed(11pm)/or before getting sleep.i have the history of ear pain before(few times)treated with ciprox.had syringing done once in 2000......your advice please

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

FOR Dr. xxxxxxx V. XXXXXXX I hope u will be fine dr. last one month was very much comfortable and from some months i was out of stress . but sir now again i feel the same problem . from last one week i am feeling penis head is slightly become more...

doctor1 MD

I am having ear pain , and getting water out of it. Seems some infection inside, due to that feeling very lazy and tired.